Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 23, 2016, 10:21 PM CDT for Cooper County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2016, 10:21 PM CDT (03:21 UTC)
- Expired
- Mar 23, 2016, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
950
WWUS83 KEAX 240321
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT WED MAR 23 2016
MOZ046-240345-
COOPER MO-
1021 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL
1045 PM CDT...
AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUNCETON...OR 11 MILES SOUTH OF BOONVILLE...MOVING NORTHEAST AT
55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.
LAT...LON 3868 9262 3869 9278 3890 9278 3893 9251
3892 9250
TIME...MOT...LOC 0321Z 245DEG 50KT 3881 9270
$$
LAFLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 23, 6:52 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 23, 6:52 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 652 PM CDT WED MAR 23 2016 .DISCUSSION... Issued at 341 PM CDT WED MAR 23 2016 A deep surface low has taken form over northeast Kansas, which has tightened up the surface pressure gradient over eastern Kansas and western Missouri. This pressure gradient has caused winds to pick up out of the south/southwest around 25 to 30 mph, with gusts approaching 45 mph. Perhaps mitigating the stronger winds, which are being experienced further west are the low level clouds moving through the area. These clouds are preventing a minor amount of insolation that could help mix the lower atmosphere even more than what currently going on. To the west of the aforementioned surface trough good low level moisture characterized by dewpoints in the lower to middle 50s is streaming northward into the area. The warm front associated with this low level cyclone is visible on satellite imagery and confirmed by surface observations just north of the MO/IA border along the E-W convergence zone perhaps 30 miles into Iowa. Further west, a dryline, running roughly N/S from KMKH to KPNC will progress eastward and set up just to the west of the KC metro by 22z-00z time frame. In the meantime a strong capping inversion will prevent any robust convection for the next couple hours before the mid level trough overspreads the area, bringing support for ascent and cooling mid level temperatures, which should adequately erode the cap to initiate some deep convection. Short range convective allowing models have been consistent in developing deep convection along the dryline in the 21z-23z time frame. The area that may see convection first could be the area in far SE Nebraska and NW Missouri where the triple point is currently located. Convective allowing models have indicated a cluster of storms, perhaps supercells moving into NW Missouri around 21z-23z. These storms will encounter an environment characterized by MLCAPE values in the 1000 to 1500 J/kg range and effective bulk shear values approaching 50 to 60 kts. Given a strongly veering-with-height wind profile 0-1 SRH will be rather high, in the 100 to 200 J/kg range early in the event, but increasing to 200 to 300 J/kg by 23z. Low to mid level lapse rates might be a little on the weak side, but overall, should be ample to help maintain robust updraft potential. the result of this environment should be rotating storms, possibly supercells across far northern Missouri. Hazards would include gusty winds, small hail around quarter to golf ball sized and perhaps a tornado or two near the warm front where winds are strongly backed. By 03z or shortly after storms should make their way out of the area, and to the east, gradually weakening with time. Later this evening a cold front will dive through the area, dramatically cooling the lower atmosphere. On the backside of the mid level trough light precipitation will move through Wednesday night through early Thursday. For early Thursday morning there could be some light snow mixing into the light rain, mainly along and north of HWY 36. There could also be a period where precipitation all falls as snow, and might bring some very light accumulations to areas along the IA/MO border. For Friday morning the cold air will settle into the area and the surface high will become centered over the Missouri River Valley. This will cause temperatures to drop to below freezing Friday morning. With such a mild late winter and early spring thus far there could be some agricultural interests affected by a the late season cold. Have withheld a Freeze Watch for the CWA given all the headlines currently out, but once the Wednesday system clears the area freeze headlines may indeed be needed to cover Friday morning late season freeze. For the weekend another potent trough with good moisture moves into the area. This one should just be a rain maker, with little to no impactful weather, aside from light rain or maybe some light rain/snow mix late Sunday evening or Monday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 652 PM CDT WED MAR 23 2016 Thunderstorms are bubbling up along the Kansas and Missouri state line at this time, however the storms will race off to the northeast quickly. Therefore, only expect t-storms at the terminals for a few hours this evening, but more rain will be possible later Thursday morning --between 4 AM and 10 AM-- behind the cold front that will sweep through tonight. Otherwise, watch for winds as strong gusty winds ahead of the front will give way to light winds for a few hours before the cold air advection behind the front develops more strong gusty winds which will last through the day Thursday. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Cutter
Hazardous weather outlook, Mar 23, 5:08 AM CDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 508 AM CDT WED MAR 23 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 508 AM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH FIRE DANGER EXISTS OVER EASTERN KANSAS AND WEST CENTRAL THIS AFTERNOON AND EARLY EVENING. STRONG SOUTHERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TODAY OVER PARTS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Mar 23, 8:51 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST LUCERNE 40.46N 93.29W
03/23/2016 E60 MPH PUTNAM MO FIRE DEPT/RESCUE
&&Special weather statement, Mar 23, 8:51 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT WED MAR 23 2016
MOZ031-240215-
CARROLL MO-
851 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARROLL COUNTY UNTIL 915
PM CDT...
AT 850 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CARROLLTON...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...BOSWORTH...WAKENDA AND BOGARD.
LAT...LON 3934 9325 3933 9327 3931 9328 3932 9358
3941 9363 3954 9330 3934 9324
TIME...MOT...LOC 0150Z 238DEG 48KT 3936 9354
LAFLINSpecial weather statement, Mar 23, 9:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT WED MAR 23 2016
MOZ054-240245-
HENRY MO-
931 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
945 PM CDT...
AT 931 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DEEPWATER...OR 9 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDSOR...CALHOUN...DEEPWATER...COAL...BROWNINGTON AND TIGHTWAD.
LAT...LON 3820 9376 3827 9383 3856 9351 3843 9351
3821 9352 3821 9354 3822 9356 3821 9357
3820 9356
TIME...MOT...LOC 0231Z 233DEG 43KT 3824 9375
LAFLINLocal storm report, Mar 23, 9:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 ESE CLINTON 38.35N 93.73W
03/23/2016 E0.88 INCH HENRY MO TRAINED SPOTTER
&&
JWELSHLocal storm report, Mar 23, 9:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 3 ESE CLINTON 38.35N 93.73W
03/23/2016 M53 MPH HENRY MO TRAINED SPOTTER
&&
JWELSHSpecial weather statement, Mar 23, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT WED MAR 23 2016
MOZ046-240345-
COOPER MO-
1021 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL
1045 PM CDT...
AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUNCETON...OR 11 MILES SOUTH OF BOONVILLE...MOVING NORTHEAST AT
55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.
LAT...LON 3868 9262 3869 9278 3890 9278 3893 9251
3892 9250
TIME...MOT...LOC 0321Z 245DEG 50KT 3881 9270
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 32 min |
| Mar 23, 7:35 PM CDT | Special Weather Statement | EAX | Jackson | 25 min |
| Mar 23, 7:37 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Mar 23, 7:48 PM CDT | Special Weather Statement | EAX | Harrison | 27 min |
| Mar 23, 7:59 PM CDT | Special Weather Statement | EAX | Caldwell, Livingston | 31 min |
| Mar 23, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Livingston, Mercer | 43 min |
| Mar 23, 8:20 PM CDT | Special Weather Statement | EAX | Carroll | 40 min |
| Mar 23, 8:51 PM CDT | Special Weather Statement | EAX | Carroll | 24 min |
| Mar 23, 8:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Livingston, Putnam, Schuyler and 1 more | 38 min |
| Mar 23, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 27 min |
| Mar 23, 9:31 PM CDT | Special Weather Statement | EAX | Henry | 14 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon | 25 min |
| Mar 23, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 40 min |
| Mar 24, 4:00 AM CDT | Freeze Warning | EAX | Bates, Cass, Clay, Cooper, Henry, Howard and 6 more | 29 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.